Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 27, 2009, 7:16 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 7:16 PM EDT (23:16 UTC)
- Expired
- Mar 27, 2009, 7:47 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 19 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:24 PM EDT | TORNADO | 3 Nw Four Oaks, NC | SPOTTER REPORTED A TORNADO ON THE GROUND IN A FIELD FOR ABOUT 2 MINUTES. DAMAGE TO TREES. NEAR HIGHWAY 210 AND DELL MEADOWS ROAD. |
| Mar 27, 7:45 PM EDT | TORNADO | 5 Se Clayton, NC | POSSIBLE BRIEF TORNADO TOUCHDOWN ON HIGHWAY 70 A HALF MILE EAST OF EXIT 326. SPOTTER INDICATED THAT A TORNADO HAD POSSIBLY TOUCHED DOWN FOR 5 TO 10 SECONDS BEFORE DISSAPATING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 272316
TORRAH
NCC101-183-280015-
/O.NEW.KRAH.TO.W.0008.090327T2316Z-090328T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER COATS CROSSROADS...OR 8 MILES WEST OF SMITHFIELD...
MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A LONG HISTORY OF
TORNADO DAMAGE IN CUMBERLAND COUNTY
* THE TORNADO WILL BE NEAR...
CLAYTON AROUND 735 PM...
FLOWERS AROUND 745 PM...
LINWOOD AND EMIT AROUND 800 PM...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
LAT...LON 3589 7833 3589 7831 3584 7826 3575 7824
3574 7822 3572 7820 3572 7818 3570 7816
3538 7846 3548 7864 3591 7835
TIME...MOT...LOC 2315Z 213DEG 23KT 3550 7849
$$
MWS2 follow-up statements
000
WWUS52 KRAH 272329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT FRI MAR 27 2009
NCC101-183-280015-
/O.CON.KRAH.TO.W.0008.000000T0000Z-090328T0015Z/
JOHNSTON NC-WAKE NC-
729 PM EDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR EAST
CENTRAL WAKE AND NORTHERN JOHNSTON COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COATS
CROSSROADS...OR 7 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 15
MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF SMITHFIELD BY 735 PM EDT
CLAYTON BY 750 PM EDT
FLOWERS BY 805 PM EDT
EMIT...LINWOOD AND 7 MILES SOUTH OF WENDELL BY 815 PM EDT
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
LAT...LON 3589 7833 3589 7831 3584 7826 3575 7824
3572 7820 3572 7818 3570 7816 3542 7842
3542 7843 3553 7861 3591 7835
TIME...MOT...LOC 2329Z 216DEG 14KT 3553 7846
$$
MWS000
WWUS52 KRAH 272347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT FRI MAR 27 2009
NCC101-183-272358-
/O.CAN.KRAH.TO.W.0008.000000T0000Z-090328T0015Z/
JOHNSTON NC-WAKE NC-
748 PM EDT FRI MAR 27 2009
...THE TORNADO WARNING FOR EAST CENTRAL WAKE AND NORTHERN JOHNSTON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3589 7833 3589 7831 3584 7826 3575 7824
3572 7820 3572 7818 3570 7816 3542 7842
3542 7843 3553 7861 3591 7835
TIME...MOT...LOC 2348Z 216DEG 14KT 3559 7841
$$
MWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:20 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 27, 3:20 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT FRI MAR 27 2009 .SYNOPSIS... A STATIONARY FRONT WILL EXTEND THROUGH THE AREA THROUGH TONIGHT. A BRIEF LULL IN RAIN CHANCES IS EXPECTED LATER TONIGHT INTO SATURDAY MORNING... THEN THE CHANCE OF SHOWERS AND STORMS WILL INCREASE INTO SATURDAY AFTERNOON AS A STRONG STORM SYSTEM MOVES IN FROM THE WEST. INTERMITTENT SHOWERS AND STORMS AND WINDY CONDITIONS WILL HOLD THROUGH SATURDAY NIGHT... THEN WILL EXIT BY LATE SUNDAY MORNING. BLUSTERY WINDS WILL PERSIST THROUGH SUNDAY AFTERNOON. && .NEAR TERM /REST OF TODAY THROUGH SATURDAY NIGHT/... AS OF 250 PM FRIDAY... THROUGH TONIGHT: THE ZONE OF ENHANCED ISENTROPIC UPGLIDE HELPING TO FUEL RAIN OVER NC WILL CONTINUE SLIDING NORTHWARD THROUGH NC THROUGH THIS EVENING. THE RUC AND WRF-ARW FROM NCEP BOTH DEPICT THE EXISTING PRECIPITATION FEATURES... INCLUDING THE NC RAIN AS WELL AS THE WEAKENED MCS OVER THE EAST GULF COAST AND THE NEW CONVECTION OVER E TX... QUITE WELL. THE DIFFUSE SURFACE FRONT REMAINS STRETCHED THROUGH THE NRN/WRN PIEDMONT INTO THE SRN FOOTHILLS THIS AFTERNOON... MARKING THE TRANSITION BETWEEN THE MORE CONDITIONALLY UNSTABLE AIR MASS OVER MOST OF THE CWA AND THE SHALLOW WEAK LOW LEVEL STABLE POOL OVER THE FAR NW CWA UP TO THE N AND W. AS A CONVECTIVELY-INDUCED SURFACE LOW NOW OVER WEST-CENTRAL GA TRACKS NORTHEAST ALONG THE FRONT LATE THIS AFTERNOON THROUGH MIDNIGHT... A SOUTHERLY LOW LEVEL JET TRACKS N THEN NE INTO AND ACROSS SRN AND ERN NC... NOSING INTO THE SURFACE FRONTAL ZONE AND STRENGTHENING LOW LEVEL THETA-E ADVECTION. WE SHOULD SEE WIDESPREAD RAIN ACROSS THE NORTH AND NORTHWEST CWA THROUGH THIS EVENING... WITH LESSER COVERAGE OVER THE SOUTHERN SECTIONS. THEN AS THE SURFACE LOW EXITS CENTRAL NC TO THE NORTHEAST... RAIN CHANCES SHOULD FOLLOW SUIT... AND THE FORECAST WILL DEPICT POPS DECREASING SOUTHWEST TO NORTHEAST IN THE EARLY OVERNIGHT HOURS. WILL RETAIN A SMALL CHANCE OF SHOWERS LATE TONIGHT... BUT WE SHOULD SEE ENOUGH OF A BREAK IN FORCING FOR ASCENT TO PRODUCE A PERIOD OF VERY LITTLE PRECIP THAT WILL LAST INTO SATURDAY MORNING. PATCHY FOG... SOME LOCALLY DENSE.. IS POSSIBLE DURING THIS TIME ESPECIALLY NEAR AND NORTHWEST OF THE FRONT WHERE BOUNDARY LAYER MIXING WILL BE LESS WITH A SLIGHTLY MORE STABLE AIR MASS. EXPECT LOWS TO BE MILD AND GENERALLY ABOVE STATISTICAL GUIDANCE... RANGING FROM LOWER 50S NW TO THE LOWER 60S SE. FOR SATURDAY: AS NOTED ABOVE... WE SHOULD SEE A LULL IN PRECIP CHANCES THROUGH THE MORNING BETWEEN THE LOW MOVING NORTHEAST OFF THE VA TIDEWATER AND THE INCOMING STORM SYSTEM TO THE WEST. A MID LEVEL VORTEX IS STILL EXPECTED TO TRACK FROM SE OK TO THE MO BOOTHEEL DURING SATURDAY WITH A SURFACE LOW JUST TO ITS NORTHEAST AND A COLD FRONT EXTENDING DOWN THROUGH CENTRAL/E TN BY EARLY SATURDAY EVENING. WELL AHEAD OF THE FRONT SATURDAY AFTERNOON... MODEL-INDICATED THERMODYNAMIC PARAMETERS INDICATE MARGINAL DESTABILIZATION OVER CENTRAL NC... DUE TO THE STILL-WARM AIR NOTED IN THE MID LEVELS. THE BEST INSTABILITY SHOULD BE ACROSS THE SOUTHEAST WHERE BOTH LOW AND MID LEVEL LAPSE RATES EXCEED 6 C/KM... LIFTED INDEX DROPS TO -2 TO -4... AND SURFACE CAPE EXCEEDS 1000 J/KG. PRECIPITABLE WATER CLIMBS TO NEARLY 300% OF NORMAL AND LOW LEVEL MOISTURE TRANSPORT INCREASES BY EARLY EVENING... SO WILL HAVE POPS INCREASING TO HIGH LIKELY TO CATEGORICAL BY MID AFTERNOON. THE POTENTIAL FOR SEVERE MULTICELLS REMAINS SATURDAY AFTERNOON... WELL AHEAD OF THE COLD FRONT... WITH CENTRAL NC FORECAST SOUNDINGS SHOWING STRENGTHENING WIND FIELDS... A SLIGHTLY CURVED HODOGRAPH... AND LOW LCLS. ALONG AND JUST NORTH OF THE BOUNDARY... 0-1 KM STORM RELATIVE HELICITY COULD BE LOCALLY HIGHER AND SUFFICIENT FOR ROTATING STORMS GIVEN SUFFICIENTLY STRONG UPDRAFTS AND MOIST BUOYANT RFDS... THUS WE CANNOT RULE OUT THE POSSIBILITY FOR AN ISOLATED TORNADO OR TWO. BUT MUCH WILL DEPEND ON HOW MUCH INSTABILITY DEVELOPS... PLUS THE DELAY IN SIGNIFICANT DYNAMIC FORCING FOR ASCENT UNTIL EARLY EVENING ONWARD MAY ALSO LIMIT THE NUMBER OF STRONG TO SEVERE STORMS SATURDAY. HIGHS FROM 64 NW TO 76 SE. FOR SATURDAY NIGHT: AS THE MID LEVEL LOW TRACKS FROM THE MISSOURI BOOTHEEL NORTHEAST TOWARD SE MI... THE COLD FRONT IS EXPECTED TO EASE SLOWLY EASTWARD INTO CENTRAL NC. THE MID LEVELS EXHIBIT SOME DRYING SATURDAY NIGHT WHILE WIND FIELDS REMAIN VERY STRONG... WITH 850 MB WINDS INCREASING TO NEAR 50 KTS. INSTABILITY REMAINS SOMEWHAT MARGINAL WITH SURFACE CAPE PEAKING AT 800-1200 J/KG... HOWEVER GIVEN THE STRONG DEEP LAYER SHEAR (BULK RICHARDSON NUMBERS STILL CLIMB OVER 20)... BOWING SEGMENTS AND ISOLATED SUPERCELLS MAY PRODUCE DAMAGING WINDS JUST AHEAD OF AND WITHIN THE EXPECTED LINE OF STRONG CONVECTION AS IT PASSES THROUGH CENTRAL NC FROM MID EVENING THROUGH LATE SATURDAY NIGHT... PRIMARILY OVER THE SOUTHERN AND EASTERN PORTIONS OF THE CWA... ALONG/EAST OF A LEXINGTON TO CHAPEL HILL TO HENDERSON LINE. DAMAGING WINDS WILL BE THE PRIMARY THREAT... ALTHOUGH EMBEDDED WEAK TORNADOES ARE ALSO POSSIBLE. STORM TOTAL RAINFALL IS EXPECTED TO BE AROUND ONE AND A HALF INCHES... WITH SOME LOCAL 2+ INCH TOTALS POSSIBLE. WILL ONCE AGAIN HAVE MILD LOWS ABOVE STATISTICAL GUIDANCE... 55-65. -GIH && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 245 PM FRIDAY... SUNDAY LOOKS TO BE A NICE DAY ACROSS CENTRAL NORTH CAROLINA... ALBEIT A BIT BREEZY. MAIN AXIS OF MOISTURE WILL BE EAST OF THE AREA BY 12Z SUNDAY... WITH ONLY LINGERING CHANCE FOR SHOWERS POSSIBLE IN THE COASTAL PLAIN THROUGH MID-MORNING. WINDS ON SUNDAY MORNING WILL BEGIN TO VEER BECOMING WESTERLY BY LATE IN THE DAY. THIS WILL ALLOW MUCH DRIER AIR TO FILTER INTO THE REGION. GIVEN THE DEEP MIXED LAYER EXPECTED... AS DEPICTED BY MODEL SOUNDINGS... AND REMAINING TIGHT MSLP GRADIENT.... EXPECT SUSTAINED WINDS ON SUNDAY TO BE GENERALLY IN THE 15 TO 20 KT RANGE... WITH GUSTS AS HIGH AS 30 TO 33 KTS (UP TO 35 MPH). AT THIS TIME... STILL THINK THAT WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA. TEMPERATURES ON SUNDAY SHOULD BE QUITE WARM... WITH THE MODELS SHOWING THICKNESS VALUES CRASHING AFTER 00Z. THE NAM IS SLOWER WITH RESPECT TO THE CAA... WHILE THE GFS WOULD FAVOR TEMPERATURES EVEN FALLING IN THE AFTERNOON AS THICKNESS VALUES BEGIN TO PLUMMET. GIVEN THE TREND OF THE MODELS SHOWING A SLOWER TIMING OF THE FRONTAL PASSAGE AND GOOD DOWNSLOPE FLOW... FAVOR THE NAM WITH RESPECT TO HIGH TEMPS ON SUNDAY. HOWEVER... WE MAY NOT REACH FULL SUN HIGHS AS A POTENT SHORTWAVE TROUGH APPROACHING THE AREA FROM THE WEST IN THE UPPER LEVELS OF THE ATMOSPHERE HELPS CLOUDS TO INCREASE ACROSS THE AREA LATE IN THE DAY. EXPECT HIGH TEMPS TO RANGE FROM THE MID TO UPPER 60S ACROSS THE NORTHWEST TO MID 70S ACROSS THE EAST. FOR SUNDAY NIGHT... MID LEVEL S/W TROUGH CROSS THE AREA SUNDAY EVENING... ALONG WITH A SURFACE TROUGH/DRY COLD FRONT... THIS WILL ALLOW WINDS TO BECOME WNW BEHIND THE FRONT AN USHER IN MUCH COLDER AIR. PARTLY CLOUDY SKIES IN THE EVENING WILL CLEAR AFTER MIDNIGHT... WITH SUBSIDENCE BEHIND THE EXITING S/W. LOWS MONDAY MORNING LOOK TO BOTTOM OUT IN THE MID TO UPPER 30S IN THE NORTHWEST TO LOWER 40S IN THE EAST. HIGH PRESSURE SETTLES OVER THE SOUTHEAST U.S. MONDAY MORNING INTO THE EARLY AFTERNOON... WITH THE RIDGE AXIS BEGINNING TO MOVE OFFSHORE BY LATE MONDAY AFTERNOON... WITH WEAK MID LEVEL RIDGING OVER THE EASTERN CONUS. THIS WILL PROVIDE THE AREA WITH MOSTLY CLEAR SKIES... BUT A COOLER DAY... WITH LOW LEVEL THICKNESS VALUES STRUGGLING TO MAKE IT TO 1350 METERS. THIS SHOULD KEEP HIGH TEMPS A BIT BELOW STATISTICAL GUIDANCE... WITH HIGHS IN THE MID TO UPPER 60S... WHICH IS CLOSE TO NORMAL FOR THIS TIME OF YEAR. WITH CONTINUE QUITE WEATHER... LOWS TUESDAY MORNING LOOK TO BE IN THE UPPER 30S NORTH TO THE LOWER TO MID 40S ELSEWHERE. AIRMASS CONTINUES TO MODIFY ON TUESDAY INTO TUESDAY NIGHT AS MID LEVEL RIDGE AXIS SHIFT EAST OF THE AREA... ALONG WITH THE SURFACE HIGH PRESSURE RIDGE. THIS WILL ALLOW FOR A WARMING SOUTHERLY RETURN FLOW TO DEVELOP. MOISTURE WILL BEGIN TO INCREASE ACROSS THE AREA AS WELL GIVEN THE SOUTH TO SOUTHWESTERLY FLOW THROUGHOUT THE COLUMN. WITH INCREASING CLOUD COVER AND A WARMING SOUTHERLY RETURN FLOW... EXPECT HIGH TEMPS TO RANGE FROM THE UPPER 60S IN THE NORTHWEST TO THE MID 70S IN THE SOUTHEAST. LOWS WEDNESDAY MORNING ARE EXPECT TO BE PRIMARILY IN THE LOWER 50S. -BSD && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... MODELS DIFFER QUITE A BIT WITH THE EXTENDED PERIODS OF THE FORECAST. ON WEDNESDAY AS THE SURFACE RIDGES MOVES WELL OFFSHORE AND A WEAK AREA OF LOW PRESSURE PASSES TO OUR SOUTH IN THE SOUTHWEST FLOW. THE GFS IS FURTHER SOUTH THAN THE ECMWF WITH THIS SYSTEM AND KEEPS NC DRY WHILE THE ECMWF PULLS THE SYSTEM FURTHER NORTH AND IS STRONGER WITH THE SURFACE LOW. FOR NOW ANY PRECIP THAT DOES MAKE IT INTO THE AREA WEDNESDAY SHOULD BE LIMITED MAINLY TO THE SOUTHEASTERN PORTIONS OF THE STATE. CONDITIONS IN MOST AREAS LOOK TO REMAIN DRY WEDNESDAY THOUGH SOME CLOUDS ARE EXPECTED ALONG WITH RATHER MILD TEMPERATURES. RAIN CHANCES INCREASE WEDNESDAY NIGHT AND INTO THURSDAY AS YET ANOTHER STORM SYSTEM MOVES OUT OF THE DEEP SOUTH AND LIFTS NORTHEAST INTO THE MID ATLANTIC. THIS SYSTEM COULD PRODUCE WIDESPREAD RAINFALL FOR THE AREA THURSDAY. AGAIN THE GFS AND ECMWF ARE NOT IN GOOD AGREEMENT WITH THIS SECOND SYSTEM EITHER WITH THE GFS MUCH WETTER THAN THE ECMWF. TIME WILL TELL HOW MUCH RAIN POTENTIAL THURSDAY HOLDS. ONCE THIS SYSTEMS MOVES OFFSHORE DRIER AIR SETTLES INTO THE REGION FOR THE LATER PART OF THE WEEK. TEMPERATURES TOWARDS THE END OF THE WEEK WILL REMAIN SEASONABLE. IT IS WORTH NOTING THE DISAGREEMENT IN THE MODELS FOR NEXT WEEKEND. THE GFS KEEPS AN UPPER TROUGH JUST TO OUR WEST WHILE THE ECMWF HAS THE AREA UNDER AN UPPER LEVEL RIDGE. AGAIN TIME WILL HOW MUCH IF ANY RAIN POTENTIAL THERE WILL BE FOR NEXT WEEKEND. -JO && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM THURSDAY... HIGHLY VARIABLE AVIATION CONDITIONS WILL PERSIST INTO TONIGHT AT ALL SITES. AREAS OF RAIN WILL OCCASIONALLY PRODUCE IFR CIGS/VSBYS THROUGH EARLY EVENING... ALTHOUGH IN AREAS WHERE THE RAIN HAS EXITED TEMPORARILY INCLUDING FAY... VFR CONDITIONS WILL HOLD. THE BULK OF THE RAIN AND MVFR/IFR CONDITIONS WILL AFFECT KINT/KGSO AND KRDU/KRWI TAF SITES INTO EARLY EVENING. THEN... EXPECT ADVERSE AVIATION CONDITIONS FOR TONIGHT THROUGH SUNDAY MORNING. WIDESPREAD LOW CIGS AND PATCHY RAIN TONIGHT WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONTAL PASSAGE LATE SATURDAY NIGHT INTO SUNDAY MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF AN WITH THE COLD FRONT LATE SATURDAY AFTERNOON AND AGAIN SATURDAY NIGHT. VFR CONDITIONS WILL RETURN BEHIND THE COLD FRONT AFTER SUNRISE SUNDAY MORNING... HOWEVER...GUSTY WESTERLY WINDS ARE EXPECTED BEHIND THE FRONT DURING THE DAY SUNDAY...WITH GUSTS IN THE 25-35 KNOT RANGE POSSIBLE DURING THE AFTERNOON HOURS. VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED TO BE THE RULE SUNDAY NIGHT THROUGH EARLY NEXT WEEK... ALTHOUGH ANOTHER STORM SYSTEM MAY BRING ADVERSE AVIATION CONDITIONS ON WEDNESDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BSD LONG TERM...JO AVIATION...HARTFIELD
Hazardous weather outlook, Mar 27, 10:46 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1046 AM EDT FRI MAR 27 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1046 AM EDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO SUNDAY MORNING ACROSS CENTRAL NORTH CAROLINA... A WARM FRONT IS EXPECTED TO LIFT NORTH THROUGH CENTRAL NORTH CAROLINA SATURDAY AFTERNOON. DEPENDING ON HOW UNSTABLE THE ATMOSPHERE IS...ISOLATED THUNDERSTORMS MAY DEVELOP ALONG AND SOUTH OF THIS WARM FRONT. DUE TO STRONG SOUTHWESTERLY WINDS ALOFT...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY STORMS NEAR THE WARM FRONT. A MORE ORGANIZED SEVERE WEATHER THREAT IS EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING IN ASSOCIATION WITH AN INCOMING COLD FRONT. A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP ALONG THE COLD FRONT SATURDAY NIGHT AND RAPIDLY MOVE EAST ACROSS CENTRAL NORTH CAROLINA DURING THE EARLY MORNING HOURS SUNDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY STORMS THAT MAY DEVELOP AHEAD OF THE COLD FRONT. FINALLY...ON SUNDAY... BEHIND THE COLD FRONT... GUSTY WEST WINDS ARE EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST CONDITIONS AND FORECASTS SATURDAY THROUGH SATURDAY NIGHT.
In the hours before
Local storm report, Mar 27, 6:42 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TORNADO 3 SSE SPIVEYS CORNER 35.21N 78.52W
03/27/2009 SAMPSON NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNADO TOUCDOWN AT HWY 13 AND
HWY 421...SSE OF 3 MILES SPIVEYS CORNER...NEAR THE SANDY
RIDGE COUNTRY CLUB.
&&
SMITHLocal storm report, Mar 27, 6:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TORNADO 4 ESE HOPE MILLS 34.95N 78.89W
03/27/2009 CUMBERLAND NC EMERGENCY MNGR
ROOF DAMAGE REPORTED ON LARGE INDUSTRIAL BUILDING ON
TECHNOLOGY DRIVE SOUTHEAST OF I-95. BUILDING WAS BEING
EVACUATED.
&&
RTELocal storm report, Mar 27, 7:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 3 ESE DUNN 35.30N 78.56W
03/27/2009 SAMPSON NC LAW ENFORCEMENT
JOHNSTON COUNTY LAW ENFORCEMENT REPORTED A TORNADO ON THE
GROUND AT THE INTERSECTION OF NC 242 AND NC 55. TORNADO
WAS MOVING NORTHEAST TOWARD MEADOW.
&&
RTESpecial weather statement, Mar 27, 7:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 701 PM EDT FRI MAR 27 2009 NCZ028-272330- EDGECOMBE- 701 PM EDT FRI MAR 27 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN EDGECOMBE COUNTY THROUGH 730 PM EDT... AT 701 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CONETOE...OR ABOUT 8 MILES NORTHEAST OF FARMVILLE...MOVING NORTH AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CONETOE. GUSTY WINDS OF 40 TO 50 MPH... AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BE PREPARED TO TAKE ACTION IN THE EVENT A TORNADO WARNING IS ISSUED. BSD
Special weather statement, Mar 27, 7:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 707 PM EDT FRI MAR 27 2009 NCZ042-078-089-280000- JOHNSTON-SAMPSON-WAYNE- 707 PM EDT FRI MAR 27 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...WAYNE AND NORTHERN SAMPSON COUNTIES THROUGH 800 PM EDT... AT 707 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF HOBBTON...OR ABOUT 12 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON...NEWTON GROVE. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. MWS
Local storm report, Mar 27, 7:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 3 SSE HOPE MILLS 34.93N 78.92W
03/27/2009 CUMBERLAND NC EMERGENCY MNGR
15-20 RESIDENTIAL STRUCTURES DAMAGED IN CUMBERLAND COUNTY
NEAR ROSLYN AND BRAXTON ROADS IN HOPE MILLS. A COUPLE OF
BRICK HOMES WITH HALF THE ROOF TORN OFF.
&&
RTEThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:34 AM EDT | Dense Fog Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Granville and 10 more | 4 hr |
| Mar 27, 5:05 PM EDT | Tornado Warning | RAH | Cumberland | 25 min |
| Mar 27, 5:08 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 37 min |
| Mar 27, 5:28 PM EDT | Tornado Warning | RAH | Cumberland | 47 min |
| Mar 27, 5:43 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 32 min |
| Mar 27, 6:13 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
| Mar 27, 6:15 PM EDT | Tornado Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Mar 27, 6:56 PM EDT | Tornado Warning | RAH | Johnston | 49 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.